I take Xanax 1 mg at bedtime and .5 during the day, the doctor wants me to take 3 mg a day and I refuse to do it due to last taper down was terrible, I have been on this medication for 16 years and want off of it, what is the best way to taper off completely without having muscle tension, burning sensations in the brain and chest pains, when the medicines wear off I feel normal, but when I take my dose I feel so depressed so I know it is time for them to go, I am getting ready for left knee replacement and want off this medication so bad, and suggestions?
Cathie; Really the best way is to go to your doctor and tell him or her what you have planned you can't go off of this too fast. And the doctor could write you a schedule on how to take it just so you know many times they only decrease it by 1/4 to 1/2 of the 0.5mg tablet every two weeks to make sure you have no problems hope this will give you an idea of what to expect. so please check with your doctor first. chuck1957
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2013 • 2 answers
Posted 3 Sep 2014 • 2 answers
Posted 11 Jul 2017 • 3 answers
Posted 22 Dec 2017 • 0 answers
Posted 16 Jan 2018 • 0 answers